Tornadoes · United States · Oklahoma · 2024

EF1 tornado, Edna to Beggs, Oklahoma, May 6, 2024

From Edna to Beggs, this EF1 tornado ran 4.0 miles across Okmulgee and Creek counties on May 6, 2024, touching down at 12:06 AM CDT and reaching 350 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 6, 2024
Touchdown
12:06 AM CDT (05:06 UTC)
Lifted
12:13 AM CDT (05:13 UTC)
On the ground
7 minutes
Path length
4.0 miles (6.4 km)
Path width
350 yards (320 m)
Deaths
0
Injuries
0
Counties
Okmulgee and Creek counties
Touchdown point
35.698, -96.213
Lift-off point
35.713, -96.145
Record number
2405062306-01

The damage survey

7 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 94 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Severe thunderstorms developed over western Oklahoma during the afternoon of the 6th, as a dry line sharpened over the area. These storms developed eastward across central Oklahoma during the afternoon, and then moved into eastern Oklahoma during the evening. Very strong instability developed ahead of the storms, and wind shear became very strong during the mid to late evening, as wind fields strengthened over the region with the approach of a strong upper level disturbance. As a result of this very strong instability and wind shear, supercell thunderstorms evolved as the storms moved east of the dry line. Strengthening low level wind shear promoted the development of tornadoes, one of which became violent as it moved through Osage County. Large hail up to golf ball size and damaging wind gusts also occurred.||A squall line organized as the storms moved into eastern Oklahoma, with several supercells maintaining their structure within the squall line. Damaging wind gusts, large hail to quarter size, and several tornadoes occurred with the squall line as it moved through the area into the early morning of the 7th. One tornado became strong as it moved across portions of Adair County. Locally heavy rainfall resulted in some flash flooding.

This is the first segment of a two-segment tornado. This tornado developed near S 193rd W Avenue and the 910 Road. It moved east-northeast, and crossed into Okmulgee County south of W 311th St S. Trees were uprooted and large tree limbs were snapped by the tornado in Creek County. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 95 mph.

This is the second segment of a two-segment tornado. This tornado moved into Okmulgee County just south of Howard Road. It moved east-northeast uprooting trees and snapping large tree limbs, and dissipated north of the E 900 Road and west of the N 130 Road. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 95 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a tornado watch, issued at 19:05 UTC and running to 05:30 UTC.

Issued (UTC)ExpiredProductOffice
19:05 UTC05:30 UTCTornado WatchTSA
00:00 UTC06:53 UTCFlood WatchTSA
01:49 UTC02:30 UTCSevere Thunderstorm WarningTSA
02:17 UTC03:15 UTCSevere Thunderstorm WarningTSA
02:58 UTC03:45 UTCSevere Thunderstorm WarningTSA
03:42 UTC04:30 UTCSevere Thunderstorm WarningTSA
04:08 UTC07:15 UTCFlood AdvisoryTSA
04:19 UTC09:15 UTCFlash Flood WarningTSA
04:21 UTC05:00 UTCTornado WarningTSA
04:50 UTC08:45 UTCFlash Flood WarningTSA
04:55 UTC05:18 UTCSevere Thunderstorm WarningTSA
05:08 UTC05:14 UTCTornado WarningTSA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a High Risk, with a 0.30 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:50 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at May 6, 10:20 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 6, 10:20 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1020 PM CDT Mon May 6 2024

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 1018 PM CDT Mon May 6 2024

Isolated convection forming ahead of the main squall line will
pose the highest risk for strong tornadoes over the next few
hours. Otherwise, squall line will sweep across much of the area
except possibly far southeast Oklahoma overnight, with damaging
winds and some embedded tornado threat. Made minor changes to pops
over the next few hours, with the rest of the forecast on track at
this time.

&&

.LONG TERM...
(Tuesday through Monday)
Issued at 128 PM CDT Mon May 6 2024

Tuesday is expected to be a relatively quiet day weather-wise across eastern Oklahoma and
western Arkansas as weak high pressure prevails. The next chance of storms will come
on Wednesday as a cold front moves through the region. These storms will likely fire
up earlier in the day near the cold front approaching Highway 75 in eastern Oklahoma
by early afternoon. All modes of severe weather will be possible as this system moves
through the area as well.

Dry weather is forecast later in the week and into the weekend with temperatures near
normal for this time of year. Shower and storm chances increase late in the weekend
with the approach of a mid-level shortwave.

&&

.AVIATION...
(00Z TAFS)
Issued at 627 PM CDT Mon May 6 2024

Low stratus has more or less risen above 3000 feet, though a few
obs below that can be expected this evening. May also see a few
showers through the early part of the forecast across far eastern
OK and western AR. Severe thunderstorms ongoing across western OK
will move into northeast OK while organizing into a squall line,
generally in the 02-04z time frame. This squall line will have
potential for dangerous wind gusts and large hail, with specific
threat becoming more clear as they move closer to TAF sites.
Farther east and south the threat of storms will persist through
around 10z. MVFR ceilings will persist for a time after the storms
pass, with VFR conditions return late Tuesday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   59  83  61  83 /  90  10  10  30
FSM   69  86  65  87 /  80  10   0  60
MLC   67  85  66  86 /  70  10   0  30
BVO   55  81  56  81 /  80  10  10  20
FYV   64  83  61  83 /  80  10  10  70
BYV   64  82  59  82 /  80  10   0  70
MKO   64  81  61  84 /  90  10  10  50
MIO   61  80  58  80 /  90  10  10  60
F10   63  82  62  85 /  90  10  10  30
HHW   69  84  66  85 /  40  10  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT Tuesday for OKZ054>067.

AR...None.
&&

SHORT TERM...05
LONG TERM....10
AVIATION...14
Hazardous weather outlook, May 6, 5:19 PM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
519 PM CDT Mon May 6 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
519 PM CDT Mon May 6 2024

...SIGNIFICANT SEVERE WEATHER EXPECTED THIS EVENING AND TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM..

	AREA AT GREATEST RISK...Northeast Oklahoma.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM.

	AREA AT GREATEST RISK...Northeast Oklahoma.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Severe thunderstorms have developed across western Oklahoma as of
late afternoon. These storms will spread east and expand in
coverage by early evening. Severe weather is expected into
northeast Oklahoma by early to mid evening and will steadily
spread east through the early morning hours Tuesday. Conditions
will support significant severe weather, especially during the
evening into early morning hours. Tornadoes are likely, especially
during the evening hours, including the risk for strong long
track tornadoes. Additionally, large hail and locally damaging
winds are expected to occur, with this risk expanding east
through the early morning hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential.
THURSDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...
A few severe storms may develop as early as Wednesday morning,
but a more widespread severe weather risk is expected Wednesday
afternoon as a cold front sweeps east. Locations south and east
of Interstate 44 have the highest severe weather potential on
Wednesday. Thunderstorm chances will end on Thursday with dry and
mild weather for late week into the weekend.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Spotter activation is expected this evening into the overnight
hours. Additionally, given the potential for damaging storms,
the need for mutual aid and additional staffing should be
considered.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 6, 11:40 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1140 PM CDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     Tstm Wnd Dmg     Welch                   36.88N 95.10W
05/06/2024                   Craig              OK   Emergency Mngr

            Damage to Welch schools, including to the
            roof of the gymnasium.

&&

KAH
Local storm report, May 6, 11:41 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1141 PM CDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     Hail             1 NW Milfay             35.77N 96.58W
05/06/2024  M1.75 Inch       Creek              OK   Public

            Report from mPING: Golf Ball (1.75 in.).

&&
Local storm report, May 6, 11:43 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1143 PM CDT Mon May 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     Tstm Wnd Dmg     9 NNE Lenapah           36.97N 95.58W
05/06/2024                   Nowata             OK   Emergency Mngr

            Damage to homes and power lines down
            approximately 1 mile south and 2 miles east
            of South Coffeyville.

&&
Special weather statement, May 6, 11:57 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1157 PM CDT Mon May 6 2024

ARZ001-002-010-070545-
Carroll AR-Benton AR-Washington AR-
1157 PM CDT Mon May 6 2024

...A STRONG THUNDERSTORM WILL IMPACT BENTON...NORTHWESTERN CARROLL
AND NORTHWESTERN WASHINGTON COUNTIES THROUGH 1245 AM CDT...

At 1156 PM CDT, Doppler radar indicated a strong thunderstorm near
Siloam Springs, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Springdale...                     Rogers...
Bentonville...                    Siloam Springs...
Eureka Springs...                 Bella Vista...
Lowell...                         Pea Ridge...
Gentry...                         Tontitown...
Gravette...                       Cave Springs...
Decatur...                        Highfill...
Garfield...                       Gateway...
Springtown...                     Northwest Arkansas Regional Air...
Cincinnati...                     Hiwasse...

This includes Interstate 49 between mile markers 73 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas...and northeastern Oklahoma.

&&

LAT...LON 3601 9453 3650 9462 3650 9384 3640 9374
TIME...MOT...LOC 0456Z 229DEG 48KT 3615 9454

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, May 7, 12:04 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1204 AM CDT Tue May 7 2024

ARZ001-OKZ057-060>064-066-067-070-070530-
Benton AR-Tulsa OK-Muskogee OK-Craig OK-Okmulgee OK-Rogers OK-
Delaware OK-Mayes OK-Creek OK-Wagoner OK-
1204 AM CDT Tue May 7 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BENTON...
SOUTHEASTERN CRAIG...SOUTHERN ROGERS...DELAWARE...NORTHEASTERN
CREEK...MAYES...WAGONER...NORTHWESTERN MUSKOGEE...NORTHERN OKMULGEE
AND TULSA COUNTIES THROUGH 1230 AM CDT...

At 1203 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Disney to 4 miles southwest of Mounds.
Movement was southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Claremore...
Jay...                            Pryor...
Bixby...                          Sapulpa...
Jenks...                          Glenpool...
Coweta...                         Pryor Creek...
Catoosa...                        Grove...
Verdigris...                      Chouteau...
Haskell...                        Inola...
Kiefer...                         Locust Grove...

This includes Interstate 44 between mile markers 193 and 275.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for northeastern
Oklahoma. A Tornado Watch also remains in effect until 500 AM CDT for
northwestern Arkansas...and northeastern and east central Oklahoma.

&&

LAT...LON 3646 9451 3616 9507 3616 9512 3613 9512
      3577 9578 3580 9637 3599 9636 3667 9497
      3667 9493
TIME...MOT...LOC 0503Z 294DEG 23KT 3647 9500 3582 9610

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, May 7, 12:05 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1205 AM CDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     Hail             5 ESE Slick             35.74N 96.18W
05/07/2024  M0.88 Inch       Okmulgee           OK   Storm Chaser

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Norman, OK (KOUN), 00:00Z

5.1 hours before the tornado, 123 km from the path. May 7, 2024.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2024-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 3547 joules per kilogram, CIN -2, lifted condensation level 710 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 00:00Z on 2024-05-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 337 square meters per square second, 0 to 6 km bulk shear 54 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
3547 J/kg
Mixed-layer CIN
-2 J/kg
Surface CAPE
3772 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
54 kt
0-1 km bulk shear
34 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
8.3
Supercell composite
27.3
0-3 km lapse rate
6.0 K/km

Open this sounding in Storm Lab

Norman, OK (KOUN), 12:00Z

6.9 hours after it, 123 km from the path. May 7, 2024.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2024-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -9177, lifted condensation level 3482 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 12:00Z on 2024-05-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -59 square meters per square second, 0 to 6 km bulk shear 71 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-9177 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
3482 m above ground
0-6 km bulk shear
71 kt
0-1 km bulk shear
23 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.1 K/km

Open this sounding in Storm Lab

The surface observations

Okmulgee Municipal Airport (OKM), 21 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
03:15 UTC75.271.6160° 17 kt271000.3VCTS
03:35 UTC75.471170° 20 kt271000
03:55 UTC7670.3170° 18 kt26999.7
04:15 UTC7670.5170° 15 kt28999.3VCTS
04:35 UTC76.370.3180° 13 kt271000.3
04:55 UTC76.370200° 11 kt191000.7VCTS
05:15 UTC76.370160° 15 kt24998.3TS
05:35 UTC7064330° 18 kt341000+TSRA
05:55 UTC62.662.6320° 8 kt221001.4+TSRA
06:15 UTC63630° 0 kt1000.7+TSRA
06:35 UTC6363210° 6 kt151001.4-VCTSRA
06:55 UTC6363140° 6 kt1001.4-VCTSRA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tulsa radar (KINX), 76 km away, was scanning. The volume nearest the touchdown began at 05:03 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
04:10 UTCHAIL 0.88MannfordCreek, OK
04:25 UTCHAIL 13 W StroudLincoln, OKReport from mPING.
04:27 UTCHAIL 1.752 W StroudLincoln, OKReport from mPING.
04:35 UTCHAIL 1.751 Nw MilfayCreek, OKReport from mPING: Golf Ball (1.75 in.).
05:04 UTCHAIL 0.885 Ese SlickOkmulgee, OK
05:28 UTCFLASH FLOOD3 Se TulsaTulsa, OKFlooding at 41st and Memorial.
05:34 UTCTSTM WND GST 60OkmulgeeOkmulgee, OK50 to 60 mph winds reported near Okmulgee by broadcast media storm chaser.
05:43 UTCTSTM WND GST 603 N CromwellSeminole, OKNWSChat report.
06:30 UTCFLASH FLOODMorrisOkmulgee, OKMultiple roads reported flooded. Time estimated.
06:30 UTCFLASH FLOODOkmulgeeOkmulgee, OKFlooding roads reported 20th & Dogwood. Time estimated.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2024 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of May 6, 2024

40 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 612:49 PM MDTUnratedButte, SD3.510
May 61:53 PM CDTEF0Lincoln, NE0.910
May 61:07 PM MDTUnratedButte, SD10.510
May 62:55 PM CDTEF0Wilson, TN0.550$25,000
May 64:19 PM CDTEF0Webster, NE7.040$20,000
May 64:23 PM CDTEF1DeKalb, TN3.2150$300,000
May 66:04 PM CDTUnratedMajor, OK3.830
May 66:40 PM CDTUnratedCuster, NE0.11
May 66:41 PM CDTEF1Blaine, OK11.1300$40,000
May 67:07 PM CDTEF0Gage, NE1.030
May 67:16 PM CDTEF0Gage, NE0.220
May 67:27 PM CDTEF0Garfield, OK0.250
May 67:34 PM CDTEF0Garfield, OK0.230$5,000
May 67:39 PM CDTEF0Riley, KS1.275
May 67:44 PM CDTEF1Garfield, OK6.3300
May 68:44 PM CDTEF0Kay, OK0.730$50,000
May 68:48 PM CDTEF1Mills, IA5.7250
May 68:54 PM CDTEF1Kay, OK8.075$100,000
May 68:55 PM CDTUnratedChautauqua, KS0.010
May 69:07 PM CDTEF1Pottawattamie, IA1.5200
May 69:12 PM CDTEF4Barnsdall–Bartlesville tornado, OK40.81,700233$25 million
May 69:13 PM CDTEF1Pottawattamie, IA4.0450
May 69:22 PM CDTEF0Coffey, KS0.950
May 69:30 PM CDTEF0Coffey, KS0.950
May 610:56 PM CDTEF0Lincoln, OK2.250$5,000
May 610:59 PM CDTEF0Platte, MO6.050
May 611:00 PM CDTEF0Ottawa, OK to KS24.11,100$350,000
May 611:13 PM CDTEF0Cherokee, KS2.750$64,000
May 611:26 PM CDTEF1Jackson, MO5.850
May 611:29 PM CDTEF1Jasper, MO4.5100$160,000
May 611:38 PM CDTEF1Jasper, MO2.0100$50,000
May 611:39 PM CDTEF1Oklahoma, OK2.275$300,000
May 611:39 PM CDTEF0Jackson, MO4.450
May 611:46 PM CDTEF1Oklahoma, OK1.130$50,000
May 612:12 AM CDTEF0Dade, MO0.4200$10,000
May 612:21 AM CDTEF0St. Clair, MO1.0100$5,000
May 612:33 AM CDTEF0Greene, MO18.71501$73,000
May 612:38 AM CDTEF1Clarke, IA6.280$250,000
May 612:51 AM CDTEF1Pettis, MO9.775
May 612:53 AM CDTEF0Clarke, IA2.080$100,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.